U.S. doctors online nowAsk doctors free
India
A 26-year-old female asked:

My dermatologist wants to prescribe accutane/isotretinoin for my mild hormonal cystic acne but i have keratoconus in both the eyes have done c3r surgery to stabilize will my keratoconus progress if i take the medicine? can i take the medicine?

1 doctor answer1 doctor weighed in
Dr. Andrew Dahl
Ophthalmology 56 years experience
Yes: There is no evidence that isotretinoin directly affects keratoconus. However, it can cause the eyes to feel dry and cause you to rub the eyes. There is evidence that frequent rubbing of the eyes can worsen keratoconus.
Last updated Oct 29, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.